Medicine Reaction, Skin Changes

Skin changes are a common side effect of many prescription and nonprescription medicines. Common side effects include: Rash. Any medicine can cause a rash. Two examples are aspirin and antibiotics. Color changes in the skin. A few examples of medicines that can cause this are: Birth control pills. Medicines for heart…

Medicine Reaction, Skin Changes

Medicine Reaction, Skin Changes

Skin changes are a common side effect of many prescription and nonprescription medicines. Common side effects include:

  • Rash. Any medicine can cause a rash. Two examples are aspirin and antibiotics.
  • Color changes in the skin. A few examples of medicines that can cause this are:
    • Birth control pills.
    • Medicines for heart rhythm problems, such as amiodarone.
    • Antibiotics.
    • Cancer medicines.
    • Seizure medicines.
  • Reactions when the skin is exposed to sunlight. Many medicines can cause these reactions. The reaction may include just the skin that was exposed to the sun (phototoxic reaction), or it can spread to other areas of the skin (photoallergic reaction).

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.